NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 30, 11:30 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 30, 11:30 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1230 PM EDT Sat Mar 30 2019
.SYNOPSIS...
A cold front continues to slowly approach from the west today, then
it will move across our area late tonight and Sunday morning. High
pressure then builds closer to the region, before shifting offshore
on Tuesday. Coastal low pressure passes east of the Delaware and New
Jersey coasts on Wednesday, then another low pressure system may
affect our region by late next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure is working its way across the eastern Great Lakes
region at midday. Meanwhile, a warm front is located to our north
with low-level warm air advection occurring to its south. This warm
air advection will continue this afternoon across our area under a
southerly flow, allowing for much warmer temperatures. These
temperatures however will be held down some along the coast due to
the southerly wind off the chilly ocean (may be warmer at the
Delaware Beaches due to a more parallel or just offshore breeze).
The 12z Sterling, VA raob shows the warm layer of +16C near 950 mb.
There appears to be a weak short wave near central Pennsylvania at
midday and the earlier band of showers has been weakening. A brief
shower or some sprinkles may scrape our far northwest zones this
afternoon, however the bulk of the lift remains north and west of
our region and therefore kept the forecast dry. The mid to high
level clouds have thinned out quite a bit across much of the area,
and that is resulting in more heating. Some additional clouds are
expected to arrive from the southwest, however did allow for more
sunshine.
With the 1230 PM update, adjusted the hourly temperature, dew point
and wind grids based on the latest observations and trends. As the
boundary layer continues to warm, some deeper mixing is occurring
and the wind/wind gusts were increased some. In addition,
temperatures were raised some for many areas.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Another mild night expected Saturday night with a continuation of
the southerly flow across the area. A low level jet will develop and
bring increased moisture too. Mostly cloudy skies are expected and
some showers will enter the wrn areas first then spread eastwards
toward dawn. Lows will only drop into the 50s in most areas with
some 40s across the southern Poconos.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Summary: Beyond the cold front on Sunday, there are only two main
concerns in the long term at this time. First is the potential
coastal low for mid week. Secondly, another complex low pressure
system could affect our region late next week.
Details:
Sunday: Front should slide off shore by mid day, ushering in dry and
breezy conditions for the remainder of the day. With the timing of
the cold front, highs will likely be reached very early in the day
with temperatures steady or falling from late morning through the
afternoon.
Monday: Northwesterly winds behind the front should gradually
diminish. Expect temperatures to be about 10 to 15 degrees below
normal, with highs generally in the 40s (and upper 30s for the
higher terrain of the southern Poconos).
Tuesday through Wednesday: With the mid week potential coastal low,
all of the major operational models are now depicting the track to
be further south and east. This scenario would mean little, if any,
impacts for our region (dry conditions and lighter winds as compared
to a track closer to the coast). Given this trend, I did adjust PoPs
down slightly. However, I am hesitant to lower PoPs too much at this
point given the poor run-to-run consistency we've seen so far, and
the fact that this is a split flow pattern in a transition season.
None the less, if the trend continues, the Tuesday/Wednesday period
will be dry, with a modest warming trend.
Thursday through Friday: Next focus is on the low pressure system
lifting out of the Plains late next week. If this low lifts into the
western Great Lakes Region, there may be little in the way of an
impact for our region. However, depending on how far south and how
fast the mid and upper level trough digs, the surface low could have
a track directly over our region. These two scenarios would lead to
drastically different end results for our region. A track closer to
our region means a higher chance for rain, but also a more dramatic
warm up at the end of the week, followed by a cool weekend.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
This afternoon...VFR. South to southwest winds increasing to 10-15
knots with gusts to around 20 knots.
Tonight...VFR ceilings, however some low level clouds and showers
may reduce the ceilings to MVFR at times. Southwest surface winds
mainly 10 knots or less, however south to southwest winds around
2000 feet to around 45 knots will result in low-level wind shear.
Outlook...
Sunday...We could start the day with MVFR conditions with rain
showers along with a southwesterly wind around 10 kt. However, a
cold front is expected to arrive, bringing a return to VFR
conditions and an abrupt shift to northwesterly winds. Winds
could gust up to 25 kt behind the front.
Sunday night through Monday...VFR conditions are expected with
gradually diminishing northwesterly winds.
Tuesday and Wednesday...Mostly VFR conditions are expected.
There is a chance for showers, primarily Tuesday night, which
could lead to MVFR conditions. Light and variable winds becoming
northwesterly around 10 kt on Wednesday.
&&
.MARINE...
For the 1230 PM update, delayed the increase in the winds given
much warmer air advecting over the colder waters. In addition,
while seas are building this is a little slower and thus adjusted
the wave heights as well into this evening.
Otherwise, freshening south winds expected on the waters today
between high pressure that is well offshore and a slow moving
front to the west. South winds will be 5 to 10 knots this
morning and then 10 to 15 knots with G20-25 this afternoon. We
will not change the timing of the SCA flag that was issued
earlier. Fair weather today and this evening with a chc of
showers after midnight. Seas on the ocean will build to 4-6 ft
by tonight.
Outlook...
Sunday...SCA conditions are likely on the DE and NJ coastal
waters for much if not all of the day on Sunday. There may be a
brief lull in the wind gusts, though elevated seas are likely to
continue. From late morning through mid afternoon, a cold front
is expected to cross the area waters, bringing an abrupt shift
to northwesterly winds.
Sunday night...Northwesterly winds are likely to gust above 25
kt on both the coastal waters and the Delaware Bay. There is
also a chance for gale force gusts. The highest risk for gales
is on the Delaware Bay and in the vicinity of the mouth of the
Bay. If gales develop, it would probably only be through the
evening hours. The chance is too low for a gale watch at this
time, but will include a mention in the Hazardous Weather
Outlook.
Monday...Northwesterly winds should gradually subside, dropping
below 25 kt by mid day.
Tuesday and Wednesday...winds and seas are likely to stay below
SCA criteria. However, if a coastal low, currently forecast to
stay well southeast of the region, tracks closer to the region,
then there is a chance for elevated seas and wind gusts above 25
kt.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Sunday for ANZ450>455.
&&
Synopsis...Gorse/Johnson
Near Term...Gorse
Short Term...O'Hara
Long Term...Johnson
Aviation...Gorse/Johnson/O'Hara
Marine...Gorse/Johnson/O'Hara
Hazardous weather outlook, Mar 30, 2:34 AM EST, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
334 AM EDT Sat Mar 30 2019
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-310745-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
334 AM EDT Sat Mar 30 2019
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-310745-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
334 AM EDT Sat Mar 30 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a chance for northwesterly gale force gusts on Sunday
evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.